MAUDE Adverse Event Report: ICU MEDICAL, INC. CADD ADMINISTRATION SET; SET, ADMINISTRATION, INTRAVASCULAR

ICU MEDICAL, INC. CADD ADMINISTRATION SET; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number 21-7324-24
Medical Device Problem Code Failure to Disconnect (2541)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: device not received by manufacturer.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.Investigation is still in progress.
 
Event or Problem Description
It was reported that since the switch from epidural cadd cassettes to cadd adaptor tubing with bags about a month ago, there have been several instances where nursing staff were unable to disconnect the luer lock end of the epidural tubing from the epidural filter.A photo from the education epidural line was included for reference.The connection has been described as overly tightened, with some attributing the issue to pressure or fluid buildup at the connection point.There was no reported patient involvement or patient harm.
 
Additional Manufacturer Narrative
H3: no product was returned.The reported issue cannot be confirmed as no product was returned for investigation.If the product is returned, this complaint will be reopened for further investigation.A device history record (dhr) review could not be performed as the lot number was unknown.
 
Additional Manufacturer Narrative
D9 - date returned to mfg: 11/6/2025.H3 and h6 codes - updated.Six used partial devices were returned for investigation.The devices were visually inspected.Six asv valves were observed to be connected to an epidural filter with the tubing cut off at the proximal end.One of the asv valves was observed to have tool marring marks on the outer thread surface.No other damages or anomalies were observed.During testing, each asv valve was manually attempted to be removed.Only one out of six were successfully disconnected.The complaint of difficult to disconnect can be confirmed.The probable cause is due to an environmental stress condition where insufficient drying of the disinfectant on the luer connector can cause plastic deformation when connected.A device history record (dhr) review was conducted which indicated all inspections were completed and no issues were noted during manufacture.

Brand Name
CADD ADMINISTRATION SET
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
ICU MEDICAL, INC.
3350 granada avenue north
oakdale MN 55128
Manufacturer Contact
reed covert
6000 nathan lane n.
minneapolis, MN 55442
2247062300
MDR Report Key22927131
Report Number3012307300-2025-10157
Device Sequence Number18431001
Product Code FPA
UDI-Device Identifier10610586029653
UDI-Public(01)10610586029653(17)241206(10)6071195
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K040636
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/06/2024
Device Catalogue Number21-7324-24
Device Lot Number6071195
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2025
Supplement Date Received by Manufacturer10/20/2025
12/02/2025
Initial Report FDA Received Date08/29/2025
Supplement Report FDA Received Date11/04/2025
12/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown